# SDR CA970820007

- Difficulty date: August 13, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13F17776
- Condition: Broken
- Location: Throw Area
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A, E

## Discrepancy

(CAN) ENGINE FAILED IN FLIGHT. REPORT FROM OVERHAUL FACILITY DETERMINED THE CRANKSHAFT FAILED IN TWO (2) PLACES. THE SEPARATION OCCURRED IN THE THROW AREA (NOT THE MAIN BEARING JOURNAL). THE SUSPECTED CAUSE TO BE EITHER FATIGUE OR POSSIBLE OVERBOOST/PROP STRIKE SINCE LAST OVERHAUL.
